Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 248, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 27, 2003, 8:24 AM EDT for Stark County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 8:24 AM EDT (12:24 UTC)
- Expired
- Aug 27, 2003, 9:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 271224 SVRCLE OHC151-271300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 824 AM EDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STARK COUNTY IN NORTHEAST OHIO... * UNTIL 900 AM EDT * AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF EAST SPARTA...OR ABOUT 8 MILES SOUTH OF CANTON...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EAST SPARTA MINERVA WAYNESBURG REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4080 8140 4063 8147 4042 8079 4066 8068 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:40 AM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 27, 2:40 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 240 AM EDT WED AUG 27 2003 ZNS WL BE ISSUED SHORTLY AND WL INCLUDE SVR TSTM WATCH # 898 UNTIL 8 AM EDT. TSTMS CONTG AHD OF FNT ERY THIS MRNG. AREA STG TSTMS MOVG SE THRU SERN PTN CWA ERY THIS MRNG FROM S CLE TO N CAK TO ARND YNG. MORE SCT TSTMS WRN PTN AND BACK CLOSER TO FNT OVER LOWER MI. WL KP CHC/SCT TSTMS GOING ENTIRE CWA THIS MRNG...AND LNGRG OVER SRN AREAS THIS AFTN. CONT DRY FCST TNGT AND THU BRNGG CHC BACK TO WRN AREAS THU NITE AS CURRENT FCST HAS GOING. CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Aug 27, 7:23 AM EDT, 1 hour 1 minute before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 723 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE MORNING IN THE NORTHERN AREAS NEAR TOLEDO...FINDLAY...CLEVELAND AND ERIE PENNSYLVANIA. THERE IS A RISK OF THUNDERSTORMS THROUGHOUT THE DAY ELSEWHERE. ISOLATED STORMS COULD BE SEVERE. LOCALLY HEAVY RAINS COULD ALSO OCCUR IN SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY OCCUR OVER WESTERN AREAS THURSDAY NIGHT AND ACROSS THE REGION ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Aug 27, 3:27 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
327 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM CUYAHOGA FALLS OH WIND DAMAGE
08/27/03 SUMMIT ONE LARGE TREE LIMB AND
ONE TREE DOWN.
0227 AM EDINBURGH OH 58 MPH TSTM WIND GUST
08/27/03 PORTAGE
0210 AM KENT OH WIND DAMAGE
08/27/03 PORTAGE SEVERAL TREES DOWN.
FMKSpecial weather statement, Aug 27, 6:56 AM EDT, 1 hour 28 minutes before
OHZ003-006>010-017>020-027>032-036>038-047-271200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 656 AM EDT WED AUG 27 2003 SEVERE THUNDERSTORM WATCH #898 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...LUCAS...OTTAWA...WOOD...LORAIN...SANDUSKY...ERIE...HURON... MEDINA...SENECA...HANCOCK...ASHLAND...CRAWFORD...RICHLAND...WAYNE.. .WYANDOT...STARK. SEVERE THUNDERSTORM WATCH #898 REMAINS IN EFFECT FOR...MARION MORROW...HOLMES AND KNOX COUNTIES...
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:10 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 65 min |
| Aug 26, 11:11 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 11:39 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 51 min |
| Aug 27, 12:07 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 27, 12:23 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Aug 27, 1:03 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 57 min |
| Aug 27, 1:29 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 61 min |
| Aug 27, 1:52 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Aug 27, 2:25 AM EDT | Flash Flood Warning | CLE | Summit | 4 hr |
| Aug 27, 2:37 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 53 min |
| Aug 27, 2:53 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 52 min |
| Aug 27, 2:57 AM EDT | Flash Flood Warning | CLE | Portage | 4 hr |
| Aug 27, 4:29 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 46 min |
| Aug 27, 5:01 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 44 min |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:33 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 42 min |
| Aug 27, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 50 min |
| Aug 27, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 62 min |
| Aug 27, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.